Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress and Truvada
Feb 4, 2012

What percentage of people develop or have worsening anxiety and depression after starting Isentress and Truvada? Do these CNS problems go away after being on them for awhile? I was taken off Atripla because of these side effects but these drugs are just as bad if not worse. I think i'm done with HIV drugs. They all seem to cause depression, anxiety, GI issues, kidney or liver problems. I think i'd rather just die quite honestly. Thanks!

Response from Dr. Young

Hello and thank you for posting.

Sorry to hear about your symptoms. Anxiety and depression are not common drug-related side effects among persons starting on Truvada and Isentress (raltegravir). The best study to address your question is the published STARTMRK study- where 281 people started on Truvada + Isentress and 282 people on Truvada + efavirenz (the combo in Atripla). In neither case, the investigators report that neither anxiety or depression was found in >2% of study participants. Insomnia was identified in 4% of Isentress and 3% of efavirenz recipients. Diarrhea was reported in 1% and 3% of subjects respectively.

That said, many adverse symptoms associated with starting HIV medications do seem to wane with time. With today's medications, serious liver and kidney issues are rare. In STARTMRK, 2% of subjects developed evidence of liver toxicity (elevations more than 5 times upper limit of normal in liver enzyme lab markers); no patients had significant kidney injury.

I'd suggest that since you experienced these symptoms on both regimens, it's possible that your depression and anxiety might have other root causes. But whether my idea is right or not, I think that you'd benefit from working closely with your doctors and therapists.

I hope that you feel better soon.

BY



Previous
Flu Medicine
Next
Switch to Truvada?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement